Mississippi, 2015Damaging Wind in Mississippi, July 18, 2015
July 18, 2015 · NWS JAN · 1 event in 1 county or zone
The combination of rich gulf moisture, instability, and afternoon heating aided in producing afternoon showers and thunderstorms, some of which were strong.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of rich gulf moisture, instability, and afternoon heating aided in producing afternoon showers and thunderstorms, some of which were strong.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 18, 2:33 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 18, 2:33 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT SAT JUL 18 2015
.DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...ISOLATED TO SCATTERED
CONVECTION HAS DEVELOPED OVER MAINLY THE EASTERN HALF OF THE CWA
THIS AFTERNOON AS ANTICIPATED. MOST CONVECTION SHOULD REMAIN SUB-
SEVERE...BUT A STRAY SEVERE STORM CAN'T BE RULED OUT. WIND GUSTS OF
40-60 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. ACTIVITY
WILL LIKELY INCREASE A BIT IN COVERAGE OVER THE NEXT COUPLE OF HOURS
AND PERSIST THROUGH 00Z AS PROPAGATING OUTFLOW BOUNDARIES AID IN
FURTHER DEVELOPMENT. SHOWERS AND STORMS SHOULD BEGIN FIZZLING OUT
SHORTLY AFTER SUNSET. MOSTLY CLEAR SKIES WILL EXIST ACROSS THE
FORECAST AREA TONIGHT AS LOWS ONLY SLIP INTO THE MID AND UPPER 70S.
BOTH SUNDAY AND MONDAY WILL ESSENTIALLY BE CARBON-COPIES OF SATURDAY
AS STUBBORN RIDGING ALOFT AND HIGH PRESSURE AT THE SURFACE REMAIN
THE DOMINANT FEATURES OVER THE REGION. HIGHS WILL AGAIN TOP OUT IN
THE MID AND UPPER 90S WITH PLENTY OF HUMIDITY AROUND AS DEW POINTS
SIT IN THE LOW AND MIDDLE 70S. HEAT INDEX VALUES WILL AGAIN RANGE
FROM 105-110 BOTH AFTERNOONS. A HEAT ADVISORY WILL REMAIN IN EFFECT
FOR THE ENTIRE FORECAST AREA SUNDAY...AND HAS NOW BEEN EXTENDED IN
TIME TO ENCOMPASS MONDAY AFTERNOON THROUGH 7 PM CDT.
ISOLATED TO SCATTERED CONVECTION IS AGAIN POSSIBLE BOTH SUNDAY AND
MONDAY AFTERNOONS...PRIMARILY OVER SOUTHERN AND EASTERN PORTIONS OF
THE AREA. THIS ACTIVITY WON'T LINGER MUCH INTO THE NIGHT TIME
PERIODS BEFORE DISSIPATING. MOSTLY CLEAR SKIES ARE EXPECTED BOTH
SUNDAY NIGHT AND MONDAY NIGHT AS LOWS FALL INTO THE MID AND UPPER
70S. /19/
TUESDAY THROUGH FRIDAY...THE HEAT CONTINUES ON TUESDAY AS TEMPERATURES
REACH THE MID AND UPPER 90S. SOME MIXING MAY BE POSSIBLE WHICH COULD
LOWER DEWPOINTS SOME...BUT WITH THE INCREASING TEMPERATURES
CONDITIONS WILL FEEL RATHER OPPRESSIVE. HEAT INDICES WILL CONTINUE TO
MAX OUT AROUND 105-109 DEGREES ON TUESDAY. SOME AREAS ACROSS THE
SOUTH COULD SEE A LITTLE RELIEF ON TUESDAY AS SOME STORMS WILL BE
POSSIBLE DURING THE AFTERNOON HOURS. HOWEVER...MOST LOCATIONS WILL
REMAIN HOT AND PRECIPITATION-FREE. TEMPERATURES WILL REMAIN WARM AS A
BOUNDARY SLOWLY SINKS SOUTH TOWARD THE REGION GOING INTO WEDNESDAY.
EVEN THOUGH THE UPPER RIDGE WILL HAVE MOVED TO THE WEST/BROKEN DOWN
OVER OUR REGION...HEATING WILL INCREASE/REMAIN HIGH AHEAD OF THIS
BOUNDARY. CONFIDENCE IN HEAT PRODUCTS GETS A LITTLE MORE IFFY AFTER
TUESDAY. TEMPERATURES WILL STILL BE HOT BUT THERE ARE BETTER CHANCES
FOR AFTERNOON CONVECTION THAT MAY PLAY A ROLE IN HOW HOT OR HUMID IT
GETS STARTING WEDNESDAY AND CONTINUING THROUGH THE REST OF THE WEEK.
THIS WILL PARTICULARLY BE THE CASE FOR THE EASTERN HALF OF THE REGION
WHERE THE BETTER CHANCES FOR RAIN EXIST. LOCATIONS IN THE DELTA
SHOULD STILL SEE LESS CHANCES FOR RAIN AND CONTINUED HEAT(UPPER 90S
AS OPPOSED TO LOWER TO MID 90S IN THE EAST) GIVEN A LITTLE MORE
INFLUENCE FROM THE NEARBY RIDGE...SO THIS AREA MAY STILL NEED
ELEVATED RISKS AND/OR HEAT ADVISORIES FURTHER INTO THE WEEK.
OVERNIGHT LOWS WILL PROVIDE LITTLE TO NO RELIEF FROM THE HEAT AND
HUMIDITY WITH READINGS INTO THE MID 70S. /28/
&&
.AVIATION...ALL SITES ARE VFR THIS AFTERNOON AND THESE CONDITIONS
WILL CONTINUE THROUGH THE PERIOD FOR MOST SITES. SHOWERS AND
THUNDERSTORMS MAY BRING BRIEF MVFR POSSIBLY IFR CONDITIONS TO
GTR/MEI OR HBG THIS AFTERNOON BEFORE THE THUNDERSTORMS DISSIPATE BY
EARLY EVENING. THE WINDS WILL REMAIN GENERALLY LIGHT OUT OF THE WEST
THROUGH THE PERIOD. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 77 98 77 98 / 5 10 3 7
MERIDIAN 75 98 75 98 / 9 18 7 10
VICKSBURG 76 98 76 98 / 3 5 1 6
HATTIESBURG 75 98 76 98 / 11 27 7 28
NATCHEZ 76 95 75 96 / 4 11 3 14
GREENVILLE 77 98 77 99 / 3 2 0 4
GREENWOOD 75 98 76 98 / 3 3 1 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR MSZ018-019-025>066-
072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ARZ074-075.
&&
19/15Hazardous weather outlook, Jul 18, 1:15 PM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT SAT JUL 18 2015
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
215 PM CDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND SUNDAY
EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...SUNDAY
THE COMBINATION OF HIGH HEAT AND HIGH HUMIDITY WILL PRODUCE HEAT
INDEX VALUES BETWEEN 106 AND 110 DEGREES DURING THE DAY.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
HIGH TEMPERATURES AND HIGH HUMIDITY WILL CONTINUE THROUGH TUESDAY...
PRODUCING HEAT INDEX VALUES BETWEEN 106 AND 110 DEGREES DURING THE
LATE MORNING AND AFTERNOON HOURS EACH DAY.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.
15
&&
...HAZARD LEGEND...
*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
TEMPERATURES 100 TO 103 DEGREES.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 18, 3:16 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT SAT JUL 18 2015
MSZ072-073-182145-
MARION MS-LAMAR MS-
416 PM CDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LAMAR AND
SOUTHEASTERN MARION COUNTIES UNTIL 445 PM CDT...
AT 415 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PINEBUR...OR 8 MILES EAST OF COLUMBIA...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PINEBUR AROUND 435 PM CDT.
LAT...LON 3128 8978 3127 8957 3110 8958 3109 8982
TIME...MOT...LOC 2115Z 005DEG 12KT 3121 8969
AEG
Special weather statement, Jul 18, 3:39 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT SAT JUL 18 2015
MSZ057-066-182215-
JASPER MS-JONES MS-
439 PM CDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JONES AND SOUTHWESTERN
JASPER COUNTIES UNTIL 515 PM CDT...
AT 439 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STRINGER...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO.
LAT...LON 3180 8935 3180 8932 3190 8932 3191 8915
3157 8903 3153 8934
TIME...MOT...LOC 2139Z 350DEG 24KT 3185 8924
AEGThunderstorm Wind, Jones
- When
- July 18, 3:55 PM CST
- Where
- Jones County, 3.16 mi N of Hoy
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.795, -89.158
Trees were broken off around 10 feet off the ground at Reagan Ranch Road and Billy Craft Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, July 18 to 19, 20153 deaths · 3 injured · $3.0 million · 7 events
- Excessive Heat in Texas, July 18 to 19, 20152 deaths · 2 events
- Flash Flooding and Lightning Strike in California, July 18 to 20, 20151 death · 10 events
- Tornadoes and Damaging Winds in Wisconsin, July 18, 2015$239,000 · EF1 · 8 events
- Damaging Winds and Lightning Strike in North Carolina, July 18, 2015$500,000 · 50 kt wind · 3 events
- Flash Flood and Flood in Kentucky, July 18 to 19, 2015$475,000 · 2 events
- Tornado and Damaging Winds in Wisconsin, July 18, 2015$110,000 · EF1 · 6 events
- Damaging Winds in South Carolina, July 18, 2015$200,000 · 60 kt wind · 7 events
- Flash Flooding in West Virginia, July 18, 2015$190,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 18, 2015$150,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, July 18, 2015$66,000 · 1.75 in hail · 18 events
- Flash Flood in Arizona, July 18, 2015$140,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581347.